MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Back to Search Results |
| Model Number |
960-556 |
| Medical Device Problem Codes |
Imprecision (1307); Use of Device Problem (1670); Device Sensing Problem (2917)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H3, h6: no parts have been returned to medtronic for analysis.B17, c20, d15 are applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information regarding a navigation system being used for a cranial resection procedure.It was reported that multiple probes were intermittently unable to be tracked.Spheres were swapped out with new spheres, with no effect.Site reported one probe had a visibly damaged tip.When surgeon covered one sphere, the instrument would track.Site swapped reference frames with no effect.Site was able to proceed with the procedure by holding the probe at an angle to the camera. site displayed tracking details and reported error metric of probe, when one sphere was covered error, there was 0.47 mm, when all were uncovered the error metric jumped to approximately 0.6-0.7 mm and the probe stopped being tracked.The site covered each sphere one at a time, and the lowest error metric achieved was about 0.47 mm.The site spun spheres and made sure they were seated flush with posts with no effect.The site confirmed that the probe was in the middle of the tracking window.The site confirmed the error metric of the patient reference frame was about 0.2 mm.The site brought in another sterile tray from a neighboring hospital, and the same issue occurred with that probe. this occurred intraoperatively, and there was a surgical delay of less than one hour.There was no reported impact to patient outcome.